California, 2006

Strong Wind in California, November 27 to 28, 2006

November 27 to 28, 2006 · NWS HNX · 3 events in 3 counties and zones

A strong pressure gradient in the wake of a Pacific storm system brought gusty westerly winds to the Kern County mountains and desert.

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HNX wrote it up.

A strong pressure gradient in the wake of a Pacific storm system brought gusty westerly winds to the Kern County mountains and desert.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before the first event at Nov 27, 9:32 AM PST, 3 hours 28 minutes earlier.

Area forecast discussion, Nov 27, 9:32 AM PST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
932 AM PST MON NOV 27 2006

.UPDATE...REST OF TODAY...
REGIONAL RADAR INDICATES A LINE OF SHOWERS MOVING INTO THE
MOUNTAINS AND COULD BRING SOME SNOW TO THE YOSEMITE AND POINTS
SOUTH TO KINGS CANYON INTO SEQUOIA NATIONAL PARK THROUGH MIDDAY.
AM PLANING ON CANCELING THE WSW AROUND NOON AFTER THIS LAST BATCH
OF PRECIP MOVES THROUGH. ISOLATED SHOWERS ARE POSSIBLE IN THE
VALLEY, BUT EXPECT SHOWERS TO END AS BEST DYNAMICS MOVE SOUTH OF
THE FA. THE COLD FRONT IS APPROACHING THE SOUTHERN PORTION OF THE
VALLEY AND EXPECT WINDS TO PICK UP ACROSS THE KERN COUNTY
MOUNTAINS AND INTO THE DESERT REGION BY THIS AFTERNOON. LATEST
MODEL DATA INDICATES STRONGEST WINDS LATE TONIGHT AND POSSIBLY
INTO TUESDAY...SO MAY HAVE TO EXTEND THE ADVISORY IN TIME INTO
TUESDAY.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY UNTIL 6 PM PST THIS AFTERNOON FOR CAZ096-097.

WIND ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR CAZ095-098-099.

&&
Hazardous weather outlook, Nov 27, 3:28 AM PST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HANFORD CA
328 AM PST MON NOV 27 2006

CAZ096-097-281130-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
328 AM PST MON NOV 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC STORM WILL CONTINUE THE THREAT OF ADDITIONAL SNOW
ACCUMULATIONS. A SNOW ADVISORY IS IN EFFECT UNTIL 6 PM THIS
AFTERNOON. PLEASE REFER TO THE LATEST WINTER WEATHER FROM HANFORD
AT / WWUS46 KHNX OR SFOWSWHNX / FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE SAN JOAQUIN NATIONAL WEATHER SERVICE OFFICE.

CAZ095-098-099-281130-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
328 AM PST MON NOV 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

STRONG UPPER WINDS AND COLD AIR BEHIND A PACIFIC STORM SYSTEM WILL
BRING STRONG AND GUSTY WINDS TODAY. A WIND ADVISORY REMAINS IN
EFFECT FROM NOON TODAY TO MIDNIGHT PST FOR THE KERN COUNTY
MOUNTAINS AND DESERTS. PLEASE REFER TO THE LATEST WEATHER MESSAGE
FROM HANFORD AT / WWUS76 KHNX OR SFONPWHNX / FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE SAN JOAQUIN NATIONAL WEATHER SERVICE OFFICE.

RC

In the hours before

Local storm report, Nov 27, 11:54 AM PST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1154 AM PST MON NOV 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY SNOW       CRANE FLAT LOOKOUT RAWS 37.76N 119.82W
11/27/2006  E8.0 INCH        TUOLUMNE           CA   MESONET

            24 HOUR SNOWFALL ESTIMATED

0800 AM     SNOW             FISH CAMP               37.48N 119.64W
11/27/2006  M3.0 INCH        MARIPOSA           CA   TRAINED SPOTTER

0800 AM     SNOW             LODGEPOLE               36.60N 118.73W
11/27/2006  M2.0 INCH        TULARE             CA   PARK/FOREST SRVC

0800 AM     SNOW             GRANT GROVE             36.74N 118.96W
11/27/2006  M2.0 INCH        FRESNO             CA   PARK/FOREST SRVC

0800 AM     SNOW             5 E CAMP NELSON         36.14N 118.52W
11/27/2006  M1.0 INCH        TULARE             CA   TRAINED SPOTTER

            MEASURED AT PONDEROSA

0800 AM     HEAVY SNOW       GIN FLAT SNOTEL         37.77N 119.77W
11/27/2006  E8.0 INCH        TUOLUMNE           CA   MESONET

            24 HOUR TOTAL ESTIMATED BY SNOTEL

&&

DUDLEY

Event by event

3 strong wind. Local standard time, as filed.

Strong Wind, Kern Cty Mtns

When
November 27, 1:00 PM PST to November 28, 10:00 PM PST
Where
Kern Cty Mtns forecast zone
Measured
46 kt (53 mph) measured gust
Property damage
$1,000
Reported by
Mesonet

Strong Wind, Indian Wells Vly

When
November 27, 1:00 PM PST to November 28, 10:00 PM PST
Where
Indian Wells Vly forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$1,000
Reported by
Mesonet

Strong Wind, Se Kern Cty Desert

When
November 27, 1:00 PM PST to November 28, 10:00 PM PST
Where
Se Kern Cty Desert forecast zone
Measured
49 kt (56 mph) measured gust
Property damage
$1,000
Reported by
Mesonet

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, November 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5274, 5275, 5277.